Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 92, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 7, 2017, 9:41 PM CDT for Webb County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 9:41 PM CDT (02:41 UTC)
- Expired
- Aug 7, 2017, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 197 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2190 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.9
The text
As transmitted.
851
WUUS54 KCRP 080241
SVRCRP
TXC479-080330-
/O.NEW.KCRP.SV.W.0092.170808T0241Z-170808T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
941 PM CDT MON AUG 7 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
South central Webb County in south central Texas...
* Until 1030 PM CDT
* At 941 PM CDT, a severe thunderstorm was located 8 miles southwest
of Ranchitos Las Lomas, or 12 miles east of Laredo, moving west at
5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport,
Ranchitos Las Lomas, St Augustine High School South Laredo, Doctors
Hospital Of Laredo, Laredo Community College, Laredo Country Club,
United South High School and Texas A&M International University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2730 9949 2731 9950 2730 9953 2732 9953
2734 9951 2735 9951 2741 9949 2745 9950
2749 9948 2750 9950 2750 9953 2756 9951
2758 9953 2761 9953 2763 9920 2744 9916
2727 9949
TIME...MOT...LOC 0241Z 083DEG 5KT 2752 9928
HAIL...1.00IN
WIND...60MPH
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:50 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 7, 8:50 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 850 PM CDT Mon Aug 7 2017 .DISCUSSION... Convection is showing signs of redeveloping this evening. Radar indicated light shra's across the NE CWA, and in addition, storms in Mex are beginning to spread into far western Webb Co. Chance pops are currently in the forecast for tonight which looks reasonable given a very moist and unstable environment. The 00Z CRP sounding had a 2.25 inch PWAT with a 5100J/kg CAPE. The inhibiting factor progged for overnight will be an increasingly confluent flow aloft. Thus, do not want to go any higher than 30 percent at this time. Current forecast looks on track with no major changes at this time. && .PREVIOUS DISCUSSION... /Issued 608 PM CDT Mon Aug 7 2017/ DISCUSSION... See aviation discussion below for the 00Z TAF's. AVIATION... Convection across the area has settled down for now, but am expecting redevelopment late tonight into Tue morning. Currently have VFR conditions across S TX. Expecting MVFR CIGS to develop overnight, mainly for ALI, VCT and CRP, then lift to VFR by mid morning, except in and around sct shra/tsra's. Sfc winds will generally be light and at times vrb due to a weak bdry meandering across S TX through the TAF period. Could see some gusts to around 30-40kts due to storms late tonight into Tue. PREVIOUS DISCUSSION... /Issued 349 PM CDT Mon Aug 7 2017/ SHORT TERM (Tonight through Tuesday)... The remnant boundary of an early morning MCS is slowly progressing across South Texas this afternoon. Boundary interaction with the sea breeze has triggered convection across the Coastal Bend and Coastal Plains this afternoon. Convective activity associated with the boundary interactions should diminish this evening with the loss of diurnal warming. However, proximity to a mid level s/w trough in combination with great moisture depth and some left over instability may allow for additional isolated to scattered showers to develop at times tonight through Tuesday. However, guidance suites have handled today's MCS poorly and overall forecast confidence is low. Max/min temps are strongly dependent upon amount of precip and cloud cover. LONG TERM (Tuesday night through Sunday)... First part of the rainfall forecast will be a bit of a challenge (Tuesday night through Wednesday night), with the latter part of the rainfall forecast a bit easier. The reason for the challenge is where the boundary will be (if anywhere) Tuesday night and Wednesday. GFS and ECMWF have the boundary nearly bisecting the CWFA late Tuesday afternoon, with PWATs AOA 2 inches and good moisture convergence. In most scenarios, this would mean a good chance for convection in the late afternoon and evening. The issue/problem is that the boundary is in our area now (which GFS seems to have a good handle on), but additional convection could bring it farther south for Tuesday than what the models have now (like what happened overnight and this morning for areas north). Thus, will not totally bite on the GFS solution but lean close to it for convection Tuesday night and Wednesday. After that, things get a bit clearer as Tropical Storm Franklin is expected to move toward the Southern Mexican Coast (at this time forecast to make landfall south of Tampico). There could be enough remnant moisture (i.e. not expected to be tight enough) for some convection, mainly over the gulf waters but did go with low chance POPs over the coastal counties (and lower or no rain farther west and north). After that, rain chances will continue to diminish, as the upper level high builds into Texas for the weekend. Moisture then becomes quite limited, with maybe enough moisture over the NE and gulfmex for an isolated shower or two. However, prefer to keep a dry forecast for the weekend into Monday. Concerning impacts (residual) from Franklin, it looks as it may be a bit less than expected, but still some SCA sea heights likely over the offshore gulf waters (and maybe SE nearshore). Rip current risk will likely be high, and minor tidal overflow may be a little less than expected (but still quite possible...too early to say none at all). Finally, concerning temperatures, generally went with a blend of a bias-consensus MOS and Superblend for high temperatures (with coastal adjustments), and not too much change to the Superblend for lows. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 82 95 76 93 78 / 30 30 30 30 20 Victoria 77 92 75 93 76 / 30 30 30 30 20 Laredo 78 100 77 99 78 / 30 30 20 30 10 Alice 81 99 76 98 76 / 30 30 30 30 20 Rockport 83 92 78 92 81 / 30 30 30 30 20 Cotulla 76 96 76 99 76 / 30 30 10 20 10 Kingsville 81 98 77 98 77 / 30 30 30 30 20 Navy Corpus 84 92 81 92 81 / 20 30 30 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TE/81...SHORT TERM
Hazardous weather outlook, Aug 7, 5:32 AM CDT, 16 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 532 AM CDT Mon Aug 7 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-081045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 532 AM CDT Mon Aug 7 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms expected Today and Tonight. Heat Advisory valid Today from Noon to 6 PM CDT for the counties of Jim Wells, Kleberg, Nueces, San Patricio, Refugio, Bee, Live Oak, and Goliad. A Small Craft Advisory remains in effect for the southern Coastal Waters until 9 AM CDT this morning. There is a moderate risk for rip currents Today along Gulf facing beaches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered showers and thunderstorms will be possible across South Texas through Friday. Severe thunderstorms are not expected at this time. Afternoon heat index values will be between 105 and 109 degrees this week across much of the area. Heat advisories may also be needed over parts of the region as the heat index climbs to or slightly above 110 degrees. A moderate risk for dangerous rip currents will exist along Gulf facing beaches on Tuesday. Increasing swells from Tropical Storm Franklin may result in a greater rip current risk and the possibility of minor tidal overflow by Thursday. Small craft advisories will also likely be needed by Thursday as seas increase across the Middle Texas Coastal Waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/78
In the hours before
Special weather statement, Aug 7, 4:56 PM CDT, 4 hours 45 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 456 PM CDT MON AUG 7 2017 TXZ241-242-072245- Jim Wells-Kleberg- 456 PM CDT MON AUG 7 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JIM WELLS AND WEST CENTRAL KLEBERG COUNTIES... At 456 PM CDT, a strong thunderstorm was located near La Gloria, or near Premont, moving west at 5 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Premont and La Gloria. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2741 9823 2737 9800 2726 9799 2726 9823 TIME...MOT...LOC 2156Z 088DEG 5KT 2728 9808 TE
Special weather statement, Aug 7, 9:06 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
906 PM CDT MON AUG 7 2017
TXZ239-080230-
Webb-
906 PM CDT MON AUG 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEBB
COUNTY...
At 906 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 14 miles north of Oilton to Rio Bravo.
The storms are nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport, Ranchitos
Las Lomas, Mirando City, St Augustine High School South Laredo,
Laredo Community College, Oilton, United South High School and
Aguilares.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2726 9949 2730 9949 2731 9950 2730 9953
2732 9954 2734 9951 2741 9949 2745 9950
2749 9948 2750 9950 2750 9952 2751 9953
2786 9886 2761 9880 2753 9880 2727 9928
2727 9933 2732 9937 2726 9945
TIME...MOT...LOC 0206Z 149DEG 2KT 2766 9891 2737 9947
TESpecial weather statement, Aug 7, 9:35 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
935 PM CDT MON AUG 7 2017
TXZ239-080330-
Webb-
935 PM CDT MON AUG 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEBB
COUNTY...
At 934 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles east of Ranchitos Las Lomas to
near El Cenizo. Movement was west at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms. Heavy rainfall with rates of 1 to 2 inches per hour
are also possible.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport, Unitec
Industrial Park, United South High School, Texas A&M International
University, Aguilares, Ranchitos Las Lomas, St Augustine High School
South Laredo, Doctors Hospital Of Laredo, Laredo Community College,
Laredo Country Club, Orvil, Oilton and Mirando City.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2727 9949 2730 9949 2731 9954 2734 9951
2741 9949 2745 9950 2749 9948 2750 9950
2750 9953 2757 9951 2761 9955 2760 9958
2762 9958 2781 9924 2762 9880 2757 9880
2727 9933 2732 9937 2726 9945 2726 9948
TIME...MOT...LOC 0234Z 106DEG 11KT 2765 9904 2734 9959
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:06 PM CDT | Special Weather Statement | CRP | Webb | 24 min |
| Aug 7, 9:35 PM CDT | Special Weather Statement | CRP | Webb | 55 min |
| Aug 7, 10:25 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Aug 7, 10:28 PM CDT | Special Weather Statement | CRP | Webb | 62 min |
| Aug 7, 11:17 PM CDT | Special Weather Statement | CRP | Webb | 58 min |
| Aug 8, 12:31 AM CDT | Areal Flood Advisory | CRP | Duval, La Salle, McMullen, Webb | 119 min |
| Aug 8, 6:19 PM CDT | Special Weather Statement | CRP | Zapata | 41 min |
| Aug 8, 6:56 PM CDT | Special Weather Statement | CRP | Jim Wells | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.